Alert archive / New York / Gale Warnings in 2008
Gale Warning 41, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 24, 2008, 3:43 AM EST. It took effect at Dec 24, 2008, 3:29 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 3:43 AM EST (08:43 UTC)
- In effect from
- Dec 24, 2008, 3:29 PM EST
- Expired
- Dec 25, 2008, 9:00 AM EST
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
532 WHUS71 KOKX 240843 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 343 AM EST WED DEC 24 2008 ...GUSTY WINDS WILL RETURN TO COASTAL WATERS...WITH GALE FORCE GUSTS TONIGHT INTO THURSDAY MORNING... .STRENGTHENING SOUTHERLY FLOW BETWEEN DEPARTING HIGH PRESSURE AND A FRONTAL SYSTEM SLOWLY MOVING EAST FROM THE MISSISSIPPI RIVER VALLEY IS BRINGING A RETURN TO SMALL CRAFT ADVISORY CONDITIONS. AS A COLD FRONT APPROACHES THIS EVENING AND CROSSES THE WATERS LATE...THERE IS POTENTIAL FOR GALE FORCE GUSTS ON STRONG SOUTHERLY FLOW AHEAD OF THE FRONT...AND THEN ON STRONG NORTHWEST WINDS BEHIND THE FRONT INTO THURSDAY. ANZ335-338-345-242045- /O.CAN.KOKX.SC.Y.0099.081224T1700Z-081224T2300Z/ /O.NEW.KOKX.SC.Y.0100.081224T2300Z-081225T1100Z/ /O.EXT.KOKX.GL.A.0012.081225T1100Z-081225T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 343 AM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. THE GALE WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. SOUTHERLY FLOW WILL GRADUALLY STRENGTHEN TODAY AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES...WITH GUSTS UP T0 30 KT POSSIBLE TONIGHT. GUSTS TO GALE FORCE ARE ALSO POSSIBLE AFTER THE COLD FRONTAL PASSAGE CHRISTMAS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-242045- /O.CON.KOKX.SC.Y.0099.000000T0000Z-081224T2300Z/ /O.UPG.KOKX.GL.A.0012.081224T2300Z-081225T1800Z/ /O.NEW.KOKX.GL.W.0041.081224T2300Z-081225T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 AM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. SOUTHERLY FLOW WILL GRADUALLY STRENGTHEN AS A COLD FRONT SLOWLY APPROACHES...WITH GUSTS UP TO 30 KT POSSIBLE THIS AFTERNOON AND SEAS BUILDING TO 7 TO 10 FT...HIGHEST EAST. GALE FORCE GUSTS 35 TO 40 KT ARE EXPECTED TONIGHT AHEAD OF THE APPROACHING FRONT...AND IN WESTERLY FLOW AFTER THE COLD FRONTAL PASSAGE CHRISTMAS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-242045- /O.CON.KOKX.SC.Y.0099.081224T1700Z-081224T2300Z/ /O.UPG.KOKX.GL.A.0012.081224T2300Z-081225T1800Z/ /O.NEW.KOKX.GL.W.0041.081224T2300Z-081225T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 343 AM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. SOUTHERLY FLOW WILL GRADUALLY STRENGTHEN AS A COLD FRONT SLOWLY APPROACHES...WITH GUSTS UP TO 25 KT THIS AFTERNOON...HIGHEST EAST. GALE FORCE GUSTS 35 TO 40 KT ARE EXPECTED TONIGHT AHEAD OF THE APPROACHING FRONT...AND IN WESTERLY FLOW AFTER THE COLD FRONTAL PASSAGE CHRISTMAS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
3 follow-up statements
716 WHUS71 KOKX 242029 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 329 PM EST WED DEC 24 2008 ...GUSTY WINDS WILL RETURN TO COASTAL WATERS...WITH GALE FORCE GUSTS ACROSS MOST WATERS TONIGHT INTO THURSDAY MORNING... .SOUTHERLY FLOW WILL CONTINUE TO STRENGTHEN BETWEEN DEPARTING HIGH PRESSURE AND A FRONTAL SYSTEM SLOWLY MOVING EAST FROM THE MISSISSIPPI RIVER VALLEY. AS A COLD FRONT APPROACHES THIS EVENING AND CROSSES THE WATERS LATE TONIGHT...GALE FORCE GUSTS ARE EXPECTED OVER ALL BUT NEW YORK HARBOR ON A STRONG SOUTHERLY FLOW AHEAD OF THE FRONT...AND THEN ON STRONG WEST-NORTHWEST WINDS BEHIND THE FRONT INTO THURSDAY. ANZ335-345-250830- /O.EXB.KOKX.GL.W.0041.081224T2029Z-081225T1800Z/ /O.UPG.KOKX.SC.Y.0100.081224T2300Z-081225T1100Z/ /O.UPG.KOKX.GL.A.0012.081225T1100Z-081225T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 329 PM EST WED DEC 24 2008 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 1 PM EST THURSDAY. SOUTHERLY FLOW WILL GRADUALLY STRENGTHEN INTO TONIGHT AS A COLD FRONT SLOWLY APPROACHES...WITH GUSTS UP T0 35 KT TONIGHT. GUSTS TO 35 KT ARE ALSO EXPECTED CHRISTMAS MORNING BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-350-353-355-250830- /O.UPG.KOKX.SC.Y.0099.000000T0000Z-081224T2300Z/ /O.EXT.KOKX.GL.W.0041.081224T2029Z-081225T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 PM EST WED DEC 24 2008 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST THURSDAY. SOUTHERLY FLOW WILL GRADUALLY STRENGTHEN AS A COLD FRONT SLOWLY APPROACHES...WITH GALE FORCE GUSTS OF 35 TO 40 KT EXPECTED TONIGHT AHEAD OF THE APPROACHING FRONT...EXCEPT UP TO 45 KT OVER WATERS SOUTH OF THE TWIN FORKS. BEHIND THE COLD FRONT SIMILAR GUSTS TO GALE FORCE ARE EXPECTED AS WELL CHRISTMAS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-250830- /O.EXT.KOKX.SC.Y.0100.081224T2029Z-081225T1800Z/ /O.UPG.KOKX.GL.A.0012.081225T1100Z-081225T1800Z/ NEW YORK HARBOR- 329 PM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THURSDAY. SOUTHERLY FLOW WILL GRADUALLY STRENGTHEN INTO TONIGHT AS A COLD FRONT SLOWLY APPROACHES...WITH GUSTS UP T0 30 KT POSSIBLE TONIGHT...AND AGAIN ON WESTERLY FLOW AFTER THE COLD FRONTAL PASSAGE CHRISTMAS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
444 WHUS71 KOKX 250311 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1011 PM EST WED DEC 24 2008 ...GALE FORCE CONDITIONS ACROSS MOST WATERS TONIGHT INTO THURSDAY MORNING... .AS A COLD FRONT APPROACHES AND THEN CROSSES THE WATERS LATE TONIGHT...GALE FORCE GUSTS ARE EXPECTED OVER ALL BUT NEW YORK HARBOR ON A STRONG SOUTHERLY FLOW AHEAD OF THE FRONT...AND THEN ON STRONG WEST-NORTHWEST WINDS BEHIND THE FRONT INTO THURSDAY. ANZ330-335-340-345-350-353-355-251515- /O.CON.KOKX.GL.W.0041.000000T0000Z-081225T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1011 PM EST WED DEC 24 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. GALE FORCE GUSTS OF 35 TO 40 KT ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING FRONT...EXCEPT UP TO 45 KT OVER WATERS SOUTH OF THE TWIN FORKS. BEHIND THE COLD FRONT SIMILAR GUSTS TO GALE FORCE ARE EXPECTED AS WELL CHRISTMAS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-251515- /O.CON.KOKX.SC.Y.0100.000000T0000Z-081225T1800Z/ NEW YORK HARBOR- 1011 PM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. SOUTHERLY FLOW OF 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT IS EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT...AND THEN ON WESTERLY FLOW AFTER THE COLD FRONTAL PASSAGE CHRISTMAS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
791 WHUS71 KOKX 250835 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 335 AM EST THU DEC 25 2008 ...GALE FORCE WIND GUSTS ACROSS MUCH OF THE AREA EARLY THIS MORNING... ...LOW WATER PROBLEMS EARLY THIS AFTERNOON... .WESTERLY WINDS BEHIND A COLD FRONT WILL GUST TO GALE FORCE FOR SEVERAL HOURS UNTIL LOW PRESSURE ASSOCIATED WITH THE FRONT MOVE FARTHER TO THE NORTHEAST AND HIGH PRESSURE BUILDS INTO THE WATERS FROM THE WEST. ANZ345-355-252000- /O.EXT.KOKX.GL.W.0041.000000T0000Z-081225T1400Z/ /O.NEW.KOKX.LO.Y.0016.081225T1600Z-081225T2000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 335 AM EST THU DEC 25 2008 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... ...LOW WATER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 3 PM EST THIS AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. GALE FORCE GUSTS OF 35 TO 40 KT ARE EXPECTED EARLY THIS MORNING BEHIND A COLD FRONT THAT MOVED THROUGH EARLIER IN THE DAY. WINDS WILL DIMINISH BELOW GALE FORCE OVER THE WESTERN WATERS VERY EARLY THIS MORNING...AND OVER THE EASTERN WATERS BY MID MORNING. TIDAL DEPARTURES WILL RUN BELOW NORMAL AS STRONG AND GUSTY WESTERLY WINDS PUSH WATER OUT OF THE SOUTH SHORE BACK BAYS. TIDAL DEPARTURES WILL RUN AROUND 2 FEET BELOW ASTRONOMICAL LEVELS AROUND THE TIMES OF LOW TIDE EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ330-335-340-350-353-251400- /O.EXT.KOKX.GL.W.0041.000000T0000Z-081225T1400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 335 AM EST THU DEC 25 2008 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. GALE FORCE GUSTS OF 35 TO 40 KT ARE EXPECTED EARLY THIS MORNING BEHIND A COLD FRONT THAT MOVED THROUGH EARLIER IN THE DAY. WINDS WILL DIMINISH BELOW GALE FORCE OVER THE WESTERN WATERS VERY EARLY THIS MORNING...AND OVER THE EASTERN WATERS BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-252000- /O.CON.KOKX.SC.Y.0100.000000T0000Z-081225T1800Z/ /O.NEW.KOKX.LO.Y.0016.081225T1600Z-081225T2000Z/ NEW YORK HARBOR- 335 AM EST THU DEC 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...LOW WATER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 3 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. WESTERLY WIND GUSTS OF 25 TO 30 KT ARE EXPECTED UNTIL EARLY THIS AFTERNOON. OCCASIONAL GUSTS TO 35 KT ARE POSSIBLE UNTIL AROUND 600 AM AS COLD AIR FLOWS INTO THE AREA BEHIND A COLD FRONT. TIDAL DEPARTURES WILL RUN BELOW NORMAL AS STRONG AND GUSTY WESTERLY WINDS PUSH WATER OUT OF NEW YORK HARBOR. TIDAL DEPARTURES WILL RUN AROUND 2 FEET BELOW ASTRONOMICAL LEVELS AROUND THE TIMES OF LOW TIDE EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 24, 12:56 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 24, 12:56 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1256 AM EST WED DEC 24 2008
.SYNOPSIS...
HIGH PRESSURE OFF THE NEW ENGLAND COAST...SLOWLY GIVES WAY TO A
STORM SYSTEM LIFTING NORTHEAST INTO SOUTHEASTERN CANADA...WITH ITS
TRAILING COLD FRONT CROSSING THE REGION WEDNESDAY NIGHT. HIGH
PRESSURE BUILDS IN FROM THE WEST THURSDAY AND THURSDAY
NIGHT...THEN RETREATS TO THE NORTHEAST INTO FRIDAY NIGHT. A WARM
FRONT WILL SLOWLY CROSS THE TRI-STATE ON SATURDAY...AS LOW
PRESSURE MOVES ACROSS SOUTHEASTERN CANADA...WITH ITS TRAILING COLD
FRONT MOVING ACROSS THE TRI-STATE ON SUNDAY. HIGH PRESSURE THEN
BUILDS IN FROM THE SOUTHWEST TO BEGIN THE NEW WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SOUTH TO SOUTHWEST LOW LEVEL FLOW PICKING UP AS EXPECTED. CURRENT
TEMPERATURE TRENDS APPEAR VERY CLOSE TO REALITY THIS EVENING.
TEMPS ACROSS LONG ISLAND WARMING UP CLOSE TO FREEZING. WILL NOT
MAKE ANY CHANGES TO WEATHER GRIDS ATTM. OKX SOUNDING AS WELL AS
ACARS DOES INDICATE SOME CHILLY AIR ALOFT THIS EVENING.
AGAIN...THIS SHOULD ERODE QUICKLY.
RADAR UPSTREAM NOT REACHING THE GROUND...AND STILL PLENTY OF DRY
AIR IN PLACE. ATMOSPHERE SHOULD WARM SUFFICIENTLY AS THE NIGHT
PROGRESSES FOR LIGHT PRECIP TO OCCUR...WITH MEASURABLE QPF LATE.
AGAIN...IT SHOULD BE COLD ENOUGH INITIALLY FOR PRECIPITATION
TO START AS A BRIEF PERIOD OF SNOW AND SLEET...THEN MIX WITH AND
CHANGE TO RAIN FROM SOUTHEAST TO NORTHWEST. BEFORE THE
PRECIPITATION CHANGES TO MAINLY FREEZING RAIN ACROSS NORTHWESTERN
AREAS...UP TO AN INCH OF SNOW/SLEET ACCUMULATION IS POSSIBLE.
THERE SHOULD BE ENOUGH COLD AIR TRAPPED IN THE VALLEYS ACROSS
ORANGE...PUTNAM...WESTERN PASSAIC...AND NORTHERN FAIRFIELD (MAINLY
NORTH OF I-84 THERE) FOR A PERIOD OF FREEZING RAIN DURING THE
BEGINNING OF THE MORNING RUSH. WINTER WEATHER ADVISORY THERE FOR
A GLAZE TO A TENTH OF AN INCH OF ICE ACCUMULATION...WITH HIGHER
AMOUNTS ACROSS NORTHWESTERN ORANGE AND FAR NORTHERN PUTNAM AND
FAIRFIELD COUNTIES. EASTERN PASSAIC...BERGEN...ROCKLAND...AND
NORTHERN NEW HAVEN COULD SEE POCKETS OF FREEZING RAIN LATE TONIGHT
AS WELL...BUT MAINLY SHOULD GO OVER TO A RAIN...SLEET MIX.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
FREEZING RAIN SHOULD CONTINUE THROUGH 8 AM OR SO ACROSS THE
ADVISORY AREA...THEN CHANGE TO ALL RAIN AS STRONG LOW LEVEL
SOUTHERLY FLOW SHOULD SCOUR OUT THE LAST RESIDUALS OF BELOW
FREEZING AIR BY MID MORNING. ISENTROPIC LIFT SUPPORTED RAIN WILL
CONTINUE THROUGH THE DAY ACROSS THE TRI-STATE. THE WARM ADVECTION
SHOULD BE STRONG ENOUGH FOR HIGHS TO REACH WELL INTO THE 40S AT
MOST LOCATIONS WITH SOME LOWER 50S POSSIBLE ACROSS THE NYC METRO
(ESPECIALLY SOUTHERN PORTIONS AWAY FROM THE COAST...WHERE WATER
TEMPERATURES WILL LIMIT RISE TO THE UPPER 40S).
RAIN WILL TAPER OFF FROM NW TO SE WEDNESDAY NIGHT AS THE COLD FRONT
MOVES THROUGH. EXPECT WINDS TO BECOME GUSTY WEDNESDAY NIGHT AHEAD
OF THE FRONT AND THURSDAY MORNING BEHIND THE COLD FRONT. A WIND
ADVISORY MAY BE NEEDED...MAINLY ACROSS SE PORTIONS OF THE FORECAST
AREA IN THE TIME FRAME. LOWS WEDNESDAY NIGHT WILL BE NEAR THOSE OF
THE NORMAL DAILY HIGH. COLD ADVECTION ON THURSDAY WILL HAVE THE
HIGH OCCUR DURING THE MORNING HOURS WITH STEADY OR FALLING
TEMPERATURES IN THE AFTERNOON.
HIGH PRESSURE BUILDING IN AT THE SURFACE AND RIDGING ALOFT SHOULD
KEEP THINGS DRY THURSDAY NIGHT AND FRIDAY WITH TEMPERATURES NEAR
TO SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE STRETCHING FROM SOUTH CENTRAL CANADA INTO THE PLAINS
MOVES NORTHEAST INTO AN UPPER RIDGE. 1040 MB SURFACE HIGH DRIFTS
EAST OUT OF NORTHERN NEW ENGLAND AT THE SAME TIME DURING FRIDAY
NIGHT. WILL KEEP CHC POPS FOR LIGHT OVERRUNNING PRECIP IN THE
FORECAST. THERE SHOULD BE SOME DEGREE OF COLD AIR
DAMMING...ESPECIALLY IN THE NW SUBURBS WITH RELATIVELY WEAKER E TO
SE LOW LEVEL WINDS. WITHOUT THE PRESENCE OF A DECENT LOW LEVEL
SOUTHWESTERLY JET...WOULD THINK THAT AN APPROACHING WARM FRONT HAS A
TOUGH TIME PUSHING THROUGH. FORECAST BUFKIT SOUNDINGS SHOW A RATHER
PRONOUNCED ELEVATED WARM LAYER EVEN AS EARLY AS THE EVENING HOURS OF
FRIDAY NIGHT. THEREFORE LEANING MORE TOWARDS PRECIP TYPES OF
RAIN/FREEZING RAIN/SLEET.
WARM FRONT EXPECTED TO BE THROUGH THE ENTIRE CWA SOMETIME ON
SATURDAY...HOWEVER THE TRAILING COLD FRONT IS PROGGED TO MAKE IT
THROUGH SUNDAY AFTERNOON/NIGHT. CHC POPS FOR RAIN (EXCEPT FOR SOME
FROZEN PRECIP INLAND EARLY SATURDAY) THROUGH THIS PERIOD ALONG WITH
ABOVE NORMAL TEMPS. HIGH PRESSURE THEN KEEPS MONDAY DRY. A COLD
FRONT APPROACHES TUESDAY...BUT WILL KEEP IT DRY FOR NOW.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
CIGS WILL GRADUALLY LOWER OVERNIGHT INTO THIS MORNING AS WEAK WARM
FRONT APPROACHES. THIS FRONT SHOULD LIFT THROUGH AROUND 12Z...WITH
MVFR CIGS DEVELOPING. SOUTHERLY WINDS ARE SLOWLY INCREASING
ATTM...AND COLDER AIR NEAR THE SURFACE WILL BE SCOURED OUT RATHER
QUICKLY. STILL THINK KSWF/KHPN WILL BE THE TERMINALS MAINLY IMPACTED
BY FREEZING RAIN THIS MORNING...WITH KSWF OBSERVING WINTRY PRECIP
LONGEST...THOUGH THE NYC AREA TERMINALS MAY ALSO SEE SOME SPOTTY
LIGHT FREEZING RAIN/SLEET UP UNTIL ABOUT 08Z AS AN AREA OF
OCCASIONAL LIGHT PRECIP MOVES NORTHEAST FROM NY AND EASTERN PA.
OTHER COASTAL TERMINALS COULD SEE A BRIEF SLEET/SNOW/RAIN SHOWER
BEFORE MAIN AREA OF PRECIP MOVES IN.
OTHERWISE...OCCASIONAL LIGHT RAIN LATE TONIGHT AND THROUGH WED WITH
PREVAILING IFR. SUSTAINED S-SW WINDS 10-20 KT WILL PERSIST TODAY
INTO THIS EVENING AS A COLD FRONT APPROACHES...ALONG WITH LLWS VIA
DEVELOPING 50+ KT LOW LEVEL JET FROM MID MORNING ON.
OUTLOOK FOR 06Z THU THROUGH SUN...
AFTER COLD FROPA LATE TONIGHT...RAIN ENDS AND SKIES CLEAR...WITH VFR
AND GUSTY (30 KT) NW FLOW THROUGH THU.
SUB-VFR CONDITIONS RETURN LATE FRI INTO SAT WITH WARM FRONT...MAINLY
RAIN EXCEPT POSSIBLE MIX AT THE START AT KHPN/KSWF.
&&
.MARINE...
WINDS INCREASING EARLY TONIGHT...AND WIND GUSTS SHOULD REACH SCA
LEVELS AFTER MIDNIGHT ON THE COASTAL OCEAN WATERS
OVERNIGHT...BUILDING SEAS TO LOW END SCA LEVELS AS WELL...SO
CONTINUED SCA THERE. WINDS SHOULD CONTINUE TO INCREASE OUT OF THE
SOUTH WEDNESDAY...WITH ALL WATERS REACHING SCA GUSTS WEDNESDAY
AFTERNOON...WITH OCCASIONAL GUSTS TO GALE FORCE POSSIBLE ACROSS
THE COASTAL OCEAN WATERS BY LATE WEDNESDAY AFTERNOON.
STRONG SOUTHWESTERLY 950 JET OF AROUND 70 KT BUILDS IN WEDNESDAY
NIGHT...SO HAVE PUT UP A GALE WATCH FOR ALL WATERS WEDNESDAY
NIGHT...WITH GUSTS OF 40-45 KT POSSIBLE (BEST CHANCE OVER EASTERN
WATERS WHERE SUSTAINED GALES CANNOT BE RULED OUT AS WELL). BEHIND
THE COLD FRONT...WINDS SHIFT TO THE NORTHWEST...AND WITH 35-40 KT
OF FLOW AT 950 MB...HAVE POTENTIAL FOR GALE FORCE GUSTS INTO EARLY
THURSDAY AFTERNOON BEFORE WINDS DIMINISH IN THE AFTERNOON. THESE
WINDS SHOULD BE SUFFICIENT TO BUILD SEAS ON THE SOUND TO 3 TO 6 FT
AND ON THE COASTAL OCEAN WATERS TO 9 TO 13 FT S OF THE TWIN FORKS
AND 6 TO 10 FT OVER THE REMAINDER OF THE COASTAL OCEAN WATERS.
SEAS WILL SLOWLY DIMINISH INTO THURSDAY EVENING...LIKELY FALLING
BELOW SCA LEVELS BY AROUND MIDNIGHT THURSDAY NIGHT. HIGH PRESSURE
SHOULD THEN BRING TRANQUIL CONDITIONS TO THE WATERS ON FRIDAY.
TRANQUIL CONDITIONS CONTINUE THROUGH FRI NIGHT. THEN ON SATURDAY...
INCREASING SOUTH FLOW SHOULD BRING SCA CONDITIONS. A COLD FRONT IS
EXPECTED TO PASS THROUGH SOMETIME ON SUNDAY AFTERNOON OR NIGHT. SCA
CONDITIONS WILL REMAIN LIKELY THROUGH THIS PERIOD.
&&
.HYDROLOGY...
0.5 TO 0.75 INCHES OF RAIN IS EXPECTED FROM LATE TONIGHT THROUGH
WEDNESDAY NIGHT. THIS SHOULD FALL OVER A SUFFICIENTLY LONG PERIOD
THAT THERE SHOULD BE MINIMAL HYDROLOGIC IMPACT BY ITSELF. HOWEVER
SNOW MELT ACROSS NORTHERN AREAS MAY CAUSE MINOR FLOODING OF FLOOD
PRONE AREAS OF LOCAL RIVERS AND STREAMS. THE STORM SYSTEM FROM
FRIDAY NIGHT THROUGH SUNDAY COULD BRING ANOTHER ROUND OF
SIGNIFICANT PRECIPITATION TO THE REGION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 1 AM TO 8 AM EST WEDNESDAY FOR
CTZ005.
NY...WINTER WEATHER ADVISORY FROM 1 AM TO 8 AM EST WEDNESDAY FOR
NYZ067-068.
NJ...WINTER WEATHER ADVISORY FROM 1 AM TO 8 AM EST WEDNESDAY FOR
NJZ002.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON
FOR ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EST WEDNESDAY FOR
ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ350-353-
355.
&&
AVIATION...GOODMANHazardous weather outlook, Dec 23, 7:09 PM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 709 PM EST TUE DEC 23 2008 CTZ006-NJZ003>005-011-NYZ069-070-241200- NORTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ROCKLAND- NORTHERN WESTCHESTER- 709 PM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS EXPECTED LATE TONIGHT. THIS WILL CAUSE LOCALIZED ICING ON AREA ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007>012-NJZ006-NYZ071>081-241200- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 709 PM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-241200- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 709 PM EST TUE DEC 23 2008 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALE FORCE WIND GUSTS ARE LIKELY WEDNESDAY NIGHT AND THURSDAY. THERE IS ALSO A LOW PROBABILITY OF STORM FORCE GUSTS EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-241200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 709 PM EST TUE DEC 23 2008 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALE FORCE WIND GUSTS ARE LIKELY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NJZ002-NYZ067-068-241200- NORTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM- 709 PM EST TUE DEC 23 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A PERIOD OF FREEZING RAIN IS LIKELY ACROSS MUCH OF THE REGION AFTER MIDNIGHT TONIGHT. ICE ACCUMULATIONS WILL RANGE FROM A TRACE TO AS MUCH AS A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:43 AM EST | Small Craft Advisory | OKX | 42 hr | |
| Dec 24, 4:06 PM EST | Wind Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.